Alert archive / New York / Wind Advisories in 2023
Wind Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Mar 31, 2023, 3:08 AM EDT for Clinton County, Franklin County, New York. It took effect at Apr 1, 2023, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2023, 3:08 AM EDT (07:08 UTC)
- In effect from
- Apr 1, 2023, 8:00 AM EDT
- Expired
- Apr 1, 2023, 2:55 PM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY
The radar
The Burlington radar (KCXX), 68 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.1 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869 WWUS71 KBTV 310708 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 308 AM EDT Fri Mar 31 2023 NYZ027-031-312100- /O.NEW.KBTV.WI.Y.0004.230401T1200Z-230401T2000Z/ Northern Franklin-Western Clinton- Including the cities of Fort Covington, Malone, Dannemora, and Ellenburg 308 AM EDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Franklin and Western Clinton Counties. * WHEN...From 8 AM to 4 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Downslope wind gusts will develop Saturday morning into the early afternoon along the northern Adirondacks, including Malone, New York. This could produce strong crosswinds along the extent of Route 11 in Franklin and western Clinton Counties of New York. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
543 WWUS71 KBTV 311918 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 318 PM EDT Fri Mar 31 2023 NYZ027-031-010900- /O.CON.KBTV.WI.Y.0004.230401T1200Z-230401T2000Z/ Northern Franklin-Western Clinton- Including the cities of Fort Covington, Malone, Dannemora, and Ellenburg 318 PM EDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Franklin and Western Clinton Counties. * WHEN...From 8 AM to 4 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Downslope wind gusts will develop Saturday morning into the early afternoon along the northern Adirondacks, including Malone, New York. This could produce strong crosswinds along the extent of Route 11 in Franklin and western Clinton Counties of New York. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
514 WWUS71 KBTV 010720 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 320 AM EDT Sat Apr 1 2023 NYZ027-031-012000- /O.CON.KBTV.WI.Y.0004.230401T1200Z-230401T2000Z/ Northern Franklin-Western Clinton- Including the cities of Fort Covington, Malone, Dannemora, and Ellenburg 320 AM EDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Franklin and Western Clinton Counties. * WHEN...From 8 AM this morning to 4 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Downslope wind gusts will develop this morning into the early afternoon along the northern Adirondacks, including Malone, New York. This could produce strong crosswinds along the extent of Route 11 in Franklin and western Clinton Counties of New York. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
684 WWUS71 KBTV 011855 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 255 PM EDT Sat Apr 1 2023 NYZ027-031-012000- /O.CAN.KBTV.WI.Y.0004.000000T0000Z-230401T2000Z/ Northern Franklin-Western Clinton- Including the cities of Fort Covington, Malone, Dannemora, and Ellenburg 255 PM EDT Sat Apr 1 2023 ...WIND ADVISORY IS CANCELLED... The peak of the strongest winds has passed in the area. Winds will remain gusty, but not quite as strong as earlier today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Mar 31, 1:39 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 31, 1:39 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Burlington VT 139 AM EDT Fri Mar 31 2023 .SYNOPSIS... A strong frontal system with bring a light wintry mix to the region Friday afternoon, which will change mainly drizzle and rain Friday night into Saturday morning. Windy and warm conditions follow mid- morning to early afternoon on Saturday, with a line of strong showers and potentially some thunder expected for the late afternoon into the evening. More seasonable temperatures along with drier conditions return for Sunday into early next week. && .NEAR TERM /THROUGH SATURDAY/... As of 130 AM EDT Friday...Peaceful weather continues, with clear skies over the region. Variable cooling has taken place under these conditions, and the temperature grids are holding up well. With the TAF update, did sharpen the PoP gradient some for Friday. All remains on track. Previous discussion follows below: Surface high pressure building across the Northeast today will crest over the region tonight with skies trending clear towards midnight and remaining so until the pre-dawn hours Friday where high clouds will approach ahead of our next system. Gusty northwesterly winds will generally abate, though not go completely calm which will slightly limit the amount of radiational cooling we see. Nevertheless, it will be a chilly night, well below normal with lows ranging from 10-20 degrees. For Friday, the forecast remains on track for low pressure pressure over the northern Plains to push an elongated warm front stretching from Iowa to the central Appalachians northward towards the region. Shortwave energy riding east along this feature and in fast westerly flow aloft will provide support for warm advection precipitation to develop in the afternoon, which will mainly fall as a wintry mix of rain and snow. Thermal profiles will support some light snow accumulations from around 1000 feet to the summits up to 2", but in the valleys little to no accumulation is expected with temperatures in the mid 30s to low 40s. && .SHORT TERM /SATURDAY NIGHT/... As of 355 PM EDT Thursday...Continuing on from above, as the aforementioned warm front lifts north of the Canadian border Friday night, precipitation will become lighter in intensity, more drizzly in fact, but some areas such as the higher summits and Northeast Kingdom may see some freezing drizzle and snow continue through midnight before the continued warm air advection in the warm sector wins out warming the boundary layer above freezing and changing all ptypes to liquid. Towards day break as the core of the upper low approaches from the west, another round of more moderate rain is expected to traverse the region through sunrise, but thereafter for mid-morning to early afternoon, guidance continues to increase the strength of a mid- level dry slot working into the region. In fact, we've lowered PoPs to low chance for a good portion of the day with skies becoming partly sunny. This clearing reinforces the potential for mixing and as such, we've bumped high temperatures and wind gusts up for the day. Looking for highs well into the 50s with locally low 60s in the Champlain, St. Lawrence and Connecticut River Valleys with winds gusty in the 20-35 mph range from the south. Finally for the tail end of the system, hi-res guidance continues to hone in on the potential for a strong convective line preceding the attending cold front. This feature looks to swing into western portions of northern New York Saturday afternoon, and rapidly through Vermont in the evening. Progged SBCAPEs of a few hundred J/Kg support the idea of some isolated embedded thunder, and given the strong low level jet preceding the front, there will be some potential for convectively driven enhanced wind gusts. Behind the front, much drier air works into the region with gusty west- northwest winds aiding in a brief period of upslope snow showers along the western slopes through midnight, but thereafter low levels dry out rapidly with precipitation waning towards Sunday morning. Lows Saturday night will be winter-like again in the teens to mid 20s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 355 PM EDT Thursday...Aside from a cold and sunny Sunday, the long term period looks mild or warm with unsettled weather. The continental US will be dominated by another Colorado low, and this spring storm will likely track northeastward into the western Great Lakes region midweek. After a relatively weak frontal system bringing a round of showers late Monday into early Tuesday, temperature spreads in our region become rather large in the midweek period. While this suggests our deterministic forecast is subject to change, potential for 60 degree temperatures exists for both Wednesday and Thursday out ahead of a large low pressure area. With high confidence in this potent spring storm to our west, we will also have an opportunity for increasingly windy conditions along with the warm weather. Chances of rain showers at this point looks reasonable Wednesday through Thursday given increasing moisture advection in a deep, southwesterly flow. In contrast to temperature, ensemble model spread is small in precipitable water on Wednesday, suggesting high likelihood of good moisture availability (median PWAT near 1" would be well above the 75th climatological percentile). Depending on the status of our rivers and streams after Saturday's weather system, we will again need to monitor our region's hydrology given additional snow melt and potentially substantial rainfall. The latest data suggests a cold front passes through somewhere in the late Wednesday to Thursday timeframe, and prior to its passage we also could have a round of thunderstorms - any convection would enhance the flood potential. A slower timing of the system's cold front would support temperatures approaching 70 in our warmest spots for the first time this spring on Thursday, but is a low (25%) chance outcome at this time. For what it's worth, today's 12Z ensemble guidance is most clustered around the more amplified/slower system idea. As a result, our region would be on the cooler side of temperature outcomes for Wednesday and warmer side of possibilities for Thursday. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Through 06z Saturday...VFR conditions should prevail much of the next 12 to 15 hours under clear skies or passing cirrus at or above 15000 ft agl. Winds will become south to southeast at 4 to 8 knots beyond 12z. Moisture begins moving in from the west about 15z, with a gradual reduction in ceilings and the development of some light rain or snow. The heaviest activity should be mostly between 18z and 02z. A few areas should transition to snow, with visibilities falling towards 1-4 SM and ceilings towards 1000-2500 ft agl. It's possible some sleet may mix in at KSLK, and we should see flow become northeast to east at KMSS. Otherwise, after 02z, a transition to light drizzle should take place, along with a increasing southwest flow at 2000 ft agl from the south. So do have a mention of LLWS for KSLK, KRUT, and KMSS, and would expect it to expand north beyond 06z Saturday. Outlook... Saturday: Mainly VFR, with local IFR possible. Windy with gusts to 35 kt. Definite RA, Chance SHRA, Slight chance TSRA. Saturday Night: Mainly VFR, with areas MVFR possible. Chance SHRA, Chance SHSN. Sunday: VFR. NO SIG WX. Sunday Night: VFR. NO SIG WX. Monday: VFR. Chance SHRA, Chance SHSN. Monday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Tuesday: Mainly VFR, with local MVFR possible. Chance SHRA. && .HYDROLOGY... As of 355 PM EDT Thursday...The combination of storm total precipitation amounts of 0.75-1.25" Friday through Saturday night, and warm temperatures in the 50s and 60s on Saturday will combine to add a significant amount of water to area rivers and streams this weekend. Additional contributions from snowmelt are modeled to be in the 1-2", so total liquid amounts entering area waterways will be in the 2-3" range, which will cause moderate rises. Probabilistic data continues to support several rivers approaching bankful, and we will continue to monitor main stem rivers for the potential for any minor flooding. It may be that we see some field flooding or ponding over natural flood plains that end up being mostly beneficial for our local farmers. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Lahiff NEAR TERM...Haynes/Kremer/Lahiff SHORT TERM...Lahiff LONG TERM...Kutikoff AVIATION...Haynes HYDROLOGY...Lahiff
Hazardous weather outlook, Mar 30, 4:05 AM EDT, 23 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 405 AM EDT Thu Mar 30 2023 NYZ026>031-034-035-087-VTZ001>011-016>021-310815- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 405 AM EDT Thu Mar 30 2023 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A multi faceted storm system is expected to impact our region Friday afternoon through Sunday morning. Several rounds of light to moderate precipitation along with expected mountain snowmelt from mild temperatures could lead to a few mainstem rivers reaching bankfull or minor flood. Overall, only minimal impacts are expected. Be sure to monitor the latest forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New York, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.